Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 28, 2011, 3:00 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2011, 3:00 PM CDT (20:00 UTC)
- Expired
- Sep 28, 2011, 3:32 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 28, 1:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3518 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS54 KLIX 282000
SVRLIX
MSC047-059-282100-
/O.NEW.KLIX.SV.W.0187.110928T2000Z-110928T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
NORTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 24 MILES WEST OF WADE...OR 11 MILES NORTHWEST OF
ST. MARTIN...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3049 8901 3063 8910 3069 8896 3068 8889
3072 8889 3075 8883 3074 8846 3061 8841
TIME...MOT...LOC 1957Z 248DEG 20KT 3058 8896
$$
24/RR1 follow-up statement
904
WWUS54 KLIX 282032
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CDT WED SEP 28 2011
MSC047-059-282043-
/O.CAN.KLIX.SV.W.0187.000000T0000Z-110928T2100Z/
JACKSON MS-HARRISON MS-
332 PM CDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON AND
NORTHERN JACKSON COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3049 8901 3063 8910 3069 8896 3068 8889
3072 8889 3075 8883 3074 8846 3061 8841
TIME...MOT...LOC 2033Z 248DEG 20KT 3065 8874
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:47 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 28, 2:47 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 247 PM CDT WED SEP 28 2011 .SOUNDING DISCUSSION... NO PROBLEMS WITH THE 18Z SPECIAL RELEASE. UNSTABLE SOUNDING WITH A STEEP LAPSE RATE CONTINUES WITH THE LIFTED INDEX OF -9.2 INDICATING EXTREME INSTABILITY. TEMPERATURE LAPSE RATE ALSO INDICATES THAT HAIL IS LIKELY. PW VALUE IS AT 1.75 INCHES. STORM MOTION IS TO THE EAST-SOUTHEAST AT 13KT. MEAN LOW LEVEL WINDS FROM THE SURFACE TO 5K FEET WERE FROM THE WEST-SOUTHWEST AT 16KT. FROM 5K TO 10K FEET THE WINDS WERE FROM THE WEST AT 17KT. && .PREV DISCUSSION... /ISSUED 735 AM CDT WED SEP 28 2011/ UPDATE... SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS MORNING. AN INCREASINGLY MOIST AND VERY UNSTABLE SOUNDING THIS MORNING WITH A PW OF 1.88 INCHES AND AN LI OF -11.3. A SLIGHT RISK FOR SMALL HAIL AND ISOLATED THUNDERSTORMS PRODUCING STRONG DOWNBURSTS THIS AFTERNOON WITH A 500 MB TEMPERATURE AT -12 DEGREES CELSIUS. SHEAR IS VERY MINIMAL WITH A PREDOMINATE LIGHT TO MODERATE WESTERLY FLOW FROM THE SURFACE UP THROUGH THE UPPER LEVELS. GP PREV DISCUSSION... /ISSUED 334 AM CDT WED SEP 28 2011/ SHORT TERM... 17 TS ACTIVITY CONTINUES TO FIRE ALONG THE 850MB BOUNDARY. THIS AREA WILL DRIFT SOUTHWARD TODAY GIVING OUR AREA A CHANCE OF TSTMS. THE BOUNDARY WILL CONTINUE SOUTHWARD INTO THE GULF THU. WE WILL SEE A STRONG COOL AIR SURGE INTO THE AREA AS A REINFORCING STRONGER SFC COLD FRONT MOVES THROUGH FRIDAY EARLY EVENING. THIS WILL SET THE STAGE FOR SOME MUCH COOLER (~15 DEGREES) CONDITIONS. THE COOL AIR WILL BE OVERTOPPED BY CLOUDINESS BY TUE PROLONGING THE COOL WEATHER. NOT SURE HOW FAR NORTH THE OVERCAST CONDITIONS WILL BE BY THE MIDDLE OF NEXT WEEK AND SO NO TEMP CHANGES HAVE BEEN MADE TO THE EXTENDED. MAY HAVE TO INCLUDE SOME LIGHT RAINFALL AS WELL BY THE END OF THE FCAST PERIOD AS SEVERAL DISTURBANCES MOVE THROUGH THE DEEP EASTERLIES THAT ARE STUBBORN TO LEAVE. AVIATION... SPORADIC CLOUD HEIGHTS CAN BE EXPECTED MUCH OF TODAY. MOST TAF SITES CURRENTLY HAVE VFR BUT LIFR AND IFR HAVE BEEN OBS AT HUM AND GPT AT TIMES THIS MORNING. MID LEVEL DECK WILL DOMINATE TODAY WITH LOWERING CIGS TO MAINLY MVFR WITH SHOWERS AND STORMS EXPECTED. PROB30 HAS BEEN PUT MOST TAFS FOR LATE MORNING THRU AFTN FOR STORMS. ACTIVITY MAY CONTINUE INTO THE EVENING AND THUS MAY NEED TO EXTEND THIS. WINDS WILL BE MOSTLY LIGHT AND WESTERLY THRU THE PERIOD OTHER THAN GUSTS DURING STORMS. MEFFER MARINE... WEAK SURFACE HIGH PRESSURE CENTERED OVER THE GULF OF MEXICO WILL GRADUALLY NUDGE WESTWARD THRU TOMORROW. AT THAT POINT...WINDS WILL BECOME VARIABLE TO SLIGHTLY NORTHERLY AS A BOUNDARY MOVES TOWARDS THE COASTAL WATERS. EXPECT SEAS OF 2 FEET OR LESS TODAY AND THURSDAY BUT MAINLY NO MORE THAN A FOOT. THE ACTUAL COLD FRONT SHOULD MOVE THROUGH THE COASTAL WATERS FRIDAY AFTN/EVN. THE COLD AIR BEGINS ADVECTING FRIDAY NIGHT AND THUS WINDS/SEAS TO PICK UP. MODERATE TO STRONG NORTHEASTERLY WINDS WILL PERSIST THROUGH THE END OF THE FORECAST PERIOD. EXERCISE CAUTION LOOKS TO BE LIKELY WITH THE POSSIBILITY OF MAINLY MARGINAL ADVISORY CONDITIONS AT LEAST IN THE OUTER WATERS. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 64 90 63 83 / 40 10 10 10 BTR 70 93 68 86 / 40 10 10 10 ASD 70 90 67 88 / 40 10 10 10 MSY 74 91 72 87 / 40 10 10 10 GPT 71 90 68 89 / 40 10 10 10 PQL 69 90 64 88 / 40 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 28, 2:19 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 219 PM CDT WED SEP 28 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291930- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 219 PM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI...THE TIDAL LAKES AND SOUNDS. THE MAIN CONCERN FROM ANY STRONG TO SEVERE STORM WILL BE LARGE HAIL...GUSTY TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY DUE TO STRONG NORTHERLY WINDS IS POSSIBLE BEHIND A COLD FRONT STARTING FRIDAY NIGHT AND LASTING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON AND THIS EVENING. AFTERWARD ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY...OCTOBER 4TH.
In the hours before
Special weather statement, Sep 28, 1:34 PM CDT, 1 hour 26 minutes before
LAZ039-071-MSZ070-071-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 134 PM CDT WED SEP 28 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTHWEST OF FRANKLINTON... OR ABOUT 6 MILES NORTHWEST OF MOUNT HERMAN...MOVING EAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... FRANKLINTON BY 155 PM... BOGALUSA AND VARNADO BY 230 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 24/RR
Local storm report, Sep 28, 1:55 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL DEXTER 31.07N 89.99W
09/28/2011 E1.75 INCH WALTHALL MS EMERGENCY MNGR
KLIX MAX VIL 62 KG/M2 AT 1822UTC THIS CELL.
&&
24/RRLocal storm report, Sep 28, 2:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 N VARNADO 30.92N 89.83W
09/28/2011 M1.00 INCH WASHINGTON LA LAW ENFORCEMENT
QUARTER SIZE HAIL FELL RAYBURN CORRECTIONAL INSTITUE
ALONG HIGHWAY 21 NORTH OF VARNADO. NICKEL SIZE HAIL WAS
STILL FALLING.
&&
CBANNANLocal storm report, Sep 28, 2:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT WED SEP 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 N VARNADO 30.92N 89.83W
09/28/2011 M1.00 INCH WASHINGTON LA LAW ENFORCEMENT
QUARTER SIZE HAIL FELL RAYBURN CORRECTIONAL INSTITUTE
ALONG HIGHWAY 21 NORTH OF VARNADO. NICKEL SIZE HAIL WAS
STILL FALLING.
&&
CBANNANSpecial weather statement, Sep 28, 2:58 PM CDT, 2 minutes before
LAZ048-050-072-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 258 PM CDT WED SEP 28 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST BATON ROUGE PARISH...LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DENHAM SPRINGS...OR ABOUT OVER DENHAM SPRINGS...MOVING EAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WALKER...LIVINGSTON...SPRINGFIELD AND KILLIAN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
| Sep 28, 1:25 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 20 min |
| Sep 28, 1:56 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 64 min |
| Sep 28, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
| Sep 28, 2:35 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Sep 28, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 24 min |
| Sep 28, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| Sep 28, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 56 min |
| Sep 28, 3:47 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 58 min |
| Sep 28, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 44 min |
| Sep 28, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 41 min |
| Sep 28, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.